Joel Brewster Lewis ; Ricky Ini Liu ; Alejandro H. Morales ; Greta Panova ; Steven V Sam et al. - Matrices with restricted entries and q-analogues of permutations (extended abstract)

dmtcs:2941 - Discrete Mathematics & Theoretical Computer Science, January 1, 2011, DMTCS Proceedings vol. AO, 23rd International Conference on Formal Power Series and Algebraic Combinatorics (FPSAC 2011) - https://doi.org/10.46298/dmtcs.2941
Matrices with restricted entries and q-analogues of permutations (extended abstract)

Authors: Joel Brewster Lewis ; Ricky Ini Liu ; Alejandro H. Morales ; Greta Panova ; Steven V Sam ORCID-iD; Yan Zhang

    We study the functions that count matrices of given rank over a finite field with specified positions equal to zero. We show that these matrices are $q$-analogues of permutations with certain restricted values. We obtain a simple closed formula for the number of invertible matrices with zero diagonal, a $q$-analogue of derangements, and a curious relationship between invertible skew-symmetric matrices and invertible symmetric matrices with zero diagonal. In addition, we provide recursions to enumerate matrices and symmetric matrices with zero diagonal by rank. Finally, we provide a brief exposition of polynomiality results for enumeration questions related to those mentioned, and give several open questions.


    Volume: DMTCS Proceedings vol. AO, 23rd International Conference on Formal Power Series and Algebraic Combinatorics (FPSAC 2011)
    Section: Proceedings
    Published on: January 1, 2011
    Imported on: January 31, 2017
    Keywords: linear algebra over finite fields,$q$-analogues,derangements,[MATH.MATH-CO] Mathematics [math]/Combinatorics [math.CO],[INFO.INFO-DM] Computer Science [cs]/Discrete Mathematics [cs.DM]

    Share

    Consultation statistics

    This page has been seen 164 times.
    This article's PDF has been downloaded 211 times.